Alert archive / Indiana / Small Craft Advisories in 2019

Small Craft Advisory 33, NWS Northern Indiana

September 21, 2019

NWS Northern Indiana issued this small craft advisory at Sep 21, 2019, 3:56 AM EDT. It took effect at Sep 21, 2019, 8:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2019, 3:56 AM EDT (07:56 UTC)
In effect from
Sep 21, 2019, 8:00 PM EDT
Expired
Sep 23, 2019, 8:00 PM EDT
In force
48 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 12:34 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 21, 12:34 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1234 AM EDT Sat Sep 21 2019

.SYNOPSIS...
Issued at 1234 AM EDT Sat Sep 21 2019

Above normal temperatures will remain the story this weekend in
advance of a cold front that will eventually bring increasing
chances for showers and thunderstorms from northwest to southeast
tonight through Sunday night. Highs today will reach the mid to
upper 80s, with highs ranging from the upper 70s in southwest
Michigan to the mid 80s along and east of Interstate 69 on Sunday.
Cooler and drier conditions will follow into early next week .

&&

.UPDATE...
Issued at 908 PM EDT Fri Sep 20 2019

Forecast generally on track into the evening. Majority of CAMs
seem to be backing off on precip potential in the SE later
tonight ahead of increasing moisture gradient. Slgt chc pops still
warranted at this point so just removed any chc pops after collab
with IND. Chc pops remain 12Z Sat on into NW Ohio where signals
still seem to support some development potential. Will defer any
changes to this period to overnight shift.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 351 PM EDT Fri Sep 20 2019

Challenging forecast in the short term with respect to low precip
chances.

While upper level ridging remains the dominant feature across the
region, small scale perturbations very slowly progressing through
this ridge along with weak surface based instability have allowed
for the development a few isolated showers from northwest Indiana
into northwest Ohio. This trend should continue for the remainder
of the afternoon hours with likely downward trend after sunset.
These showers are also developing along a low/mid level moisture
gradient that will slowly be progressing eastward tonight.

By later tonight, modest increases in low level southwest flow
will allow for eastward progression of aforementioned low/mid
level moisture boundary. Some signal in near term guidance that
above factors will be sufficient for additional isolated-scattered
shower development across northeast Indiana/northwest Ohio
generally south of Route 30. If these showers do develop, cannot
rule out an isolated storm, but will hold off on thunder inclusion
at this time with only weak instability expected.

On Saturday, isolated-scattered showers may be ongoing across
eastern portions of the area, but should gradually shift off to
the east during the afternoon as the stronger mid/level moisture
advection shifts east of the area. It still appears as though a
lull in deeper moisture profiles may occur locally during the day
Saturday between initial moisture gradient shifting east, and axis
of deeper pre-frontal moisture across the Mid MS Valley to the
western Great Lakes in advance of next system. This should provide
most locations with mainly dry conditions during the day, and have
kept just low chance PoPs from NW Indiana to SW Lower Michigan.
Another warm day is in store Saturday with highs in the mid 80s.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 351 PM EDT Fri Sep 20 2019

By Sunday night, lead short wave will be lifting northeast across
the northern Plains and eventually into Western Ontario. This
will keep better moisture transport focused across northern
Illinois into northwest Indiana/southwest Lower Michigan. Subtle
veering of low level flow as this wave lifts northeast should
shift highly anomalous moisture axis eastward (1.75 to 2 inch
PWATs). It does appear as though a lull in better forcing may set
up early Sunday as initial lead wave dampens and exits the region,
while next strong upper wave begins to emerge from central/northern
Plains.

Forcing in the form of more favorable jet dynamics and stronger
frontal response is expected late Sunday afternoon into Sunday night
as this next wave approaches. Concern persists for some locally
heavy rainfall during this period given generally weak CAPE
profiles, warm cloud depths approaching 12k feet, and highly
anomalous PWATs. Still expecting northwest locations to be favored
for the heaviest rainfall amounts of 1 to 2 inches, but ultimate
storm total will depend on how much rain the northwest receives in
association with initial lead wave later Saturday into early
Sunday. With dry antecedent conditions, still not expecting high impact
flood concerns at this point, but minor flooding will at least be
a possibility Sunday night.

The biggest item of uncertainty in this forecast continues to be
the exact timing of the heaviest precipitation, whether it will be
Sunday afternoon into the night, or holding off until Sunday
evening. Consensus guidance does seem to be creeping to slower
idea hinted at by the SREF means the past few days and have
steered slightly toward that direction with this issuance. Will
need to watch Sunday afternoon for the potential of bands of
showers and storms forming across the area southeast of the main
forcing with some differential heating forcing a possibility in
this setup. Despite strengthening wind fields, severe setup still
looks meager with instability the main limiting factor.

Some showers may continue late Sunday night into early Monday as
stronger upper forcing moves across the area, but Monday will
feature transition to drier and cooler conditions.

Looking ahead, medium range models now in general agreement in
southern stream cut off remaining across Baja of CA region middle
of next week, with progressive northern stream giving additional
chances of showers midweek.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1234 AM EDT Sat Sep 21 2019

A stray shower will remain possible this morning into the early
afternoon at mainly KFWA as weak moisture advection sets up on
the leading edge of increasing low-mid level flow. However, point
chances and expected coverage remain too low for a VCSH/SHRA
mention in the TAFs at this time. Mainly VFR and dry with light
winds otherwise this morning, though there does remain some slight
concern for shallow BR/FG formation toward daybreak.

Southerly winds will increase later this morning and afternoon,
especially at KSBN where winds may gust in excess of 20 knots. A
pre-frontal disturbance and eastward fold of deeper moisture may
allow for rain showers to survive into KSBN late afternoon and
evening, though confidence is low. Conditions should remain mainly
VFR otherwise this afternoon and evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Fisher
SYNOPSIS...Steinwedel
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 20, 4:06 PM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
406 PM EDT Fri Sep 20 2019

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-212015-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
406 PM EDT Fri Sep 20 2019 /306 PM CDT Fri Sep 20 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorm chances return this weekend with the best chance for
storms from Saturday night through Monday morning. Locally heavy
rainfall is likely during this time, particularly Sunday and Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-212015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
406 PM EDT Fri Sep 20 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous conditions for small craft are possible Saturday night
into Sunday.

Thunderstorm chances return this weekend with the best chance for
storms from Saturday night through Monday morning. Locally heavy
rainfall is likely during this time. Wind gusts in excess of
30 knots are possible Sunday with the thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-212015-
La Porte-Berrien-
406 PM EDT Fri Sep 20 2019 /306 PM CDT Fri Sep 20 2019/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorm chances return this weekend with the best chance for
storms from Saturday night through Monday morning. Locally heavy
rainfall is likely during this time, especially Sunday into Sunday
evening.

Dangerous swimming conditions are expected Sunday as waves build to
2 to 5 feet.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 3:59 AM EDTBeach Hazards StatementIWX64 hr

Nearby

Small Craft Advisories in Indiana, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.